Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 7, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 2, 2012, 4:40 PM EST for 5 counties in Kentucky. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 4:40 PM EST (21:40 UTC)
- Expired
- Mar 2, 2012, 5:20 PM EST
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Carroll County, KY, Gallatin County, KY, Grant County, KY, Owen County, KY, Pendleton County, KY
The radar
The Louisville radar (KLVX), 122 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 4:40 PM EST | TSTM WND DMG | Dry Ridge, KY | POCKETS OF WIDESPREAD DAMAGE...INCLUDING SOME REPORTS OF INJURIES. SPECIFIC LOCATIONS NOT KNOWN AT THIS TIME. REPORT FROM DRY RIDGE STATE POLICE POST. |
| Mar 2, 4:55 PM EST | TSTM WND GST 63 | Kymeso Owenton 5e, KY | WIND GUST MEASURED AT THE KENTUCKY MESONET SITE IN OWEN COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:02 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1876 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
532
WUUS51 KILN 022140
SVRILN
KYC041-077-081-187-191-022230-
/O.NEW.KILN.SV.W.0007.120302T2140Z-120302T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHERN KENTUCKY...
SOUTHERN GALLATIN COUNTY IN NORTHERN KENTUCKY...
GRANT COUNTY IN NORTHERN KENTUCKY...
OWEN COUNTY IN NORTHERN KENTUCKY...
PENDLETON COUNTY IN NORTHERN KENTUCKY...
* UNTIL 530 PM EST.
* AT 437 PM EST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SPARTA TO 20 MILES SOUTHWEST OF
GRATZ...MOVING EAST AT 60 MPH. A TORNADO WARNING ALSO REMAINS IN
EFFECT FOR PARTS OF GRANT AND PENDLETON COUNTIES.
* LOCATIONS IMPACTED INCLUDE...
OWENTON...
DRY RIDGE...
WILLIAMSTOWN...
FALMOUTH...
IN ADDITION...EAGLE HILL...SQUIRESVILLE...BROMLEY...ELLISTON...
GRATZ...LONG RIDGE...TWIN BRIDGES AND SHERMAN ARE NEAR THE PATH OF
THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 47 AND 64...
I-75 BETWEEN MILE MARKERS 145 AND 164...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FRIDAY EVENING FOR
SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN OHIO.
&&
LAT...LON 3838 8490 3842 8489 3844 8497 3847 8496
3849 8500 3851 8499 3851 8503 3856 8501
3859 8513 3875 8501 3876 8423 3875 8422
3858 8421 3856 8441 3853 8443 3853 8447
3851 8449 3849 8456 3836 8471 3833 8478
TIME...MOT...LOC 2139Z 264DEG 60KT 3869 8485 3832 8522
$$
HATZOS4 follow-up statements
894
WWUS51 KILN 022151
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
451 PM EST FRI MAR 2 2012
KYC041-077-022201-
/O.CAN.KILN.SV.W.0007.000000T0000Z-120302T2230Z/
CARROLL KY-GALLATIN KY-
451 PM EST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GALLATIN AND CARROLL
COUNTIES HAS BEEN CANCELLED...
THE LINE OF THUNDERSTORMS HAS MOVED SOUTHEAST OF GALLATIN AND
CARROLL COUNTIES.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3838 8490 3842 8489 3844 8496 3847 8496
3849 8500 3863 8489 3876 8473 3875 8422
3858 8421 3856 8441 3853 8443 3853 8447
3851 8449 3849 8456 3836 8471 3834 8476
TIME...MOT...LOC 2151Z 264DEG 60KT 3870 8459 3834 8497
$$
KYC081-187-191-022230-
/O.CON.KILN.SV.W.0007.000000T0000Z-120302T2230Z/
OWEN KY-PENDLETON KY-GRANT KY-
451 PM EST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR GRANT...PENDLETON AND OWEN COUNTIES...
AT 446 PM EST...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELLISTON TO GRATZ...MOVING EAST
AT 60 MPH. A TORNADO WARNING ALSO REMAINS IN EFFECT FOR PORTIONS OF
GRANT AND PENDLETON COUNTIES.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSTOWN AND FALMOUTH.
IN ADDITION...LAWRENCEVILLE...KNOXVILLE...WILLIAMSTOWN LAKE...CHERRY
GROVE...KEEFER...BEECHWOOD...GREENWOOD AND GOFORTH ARE NEAR THE PATH
OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 145 AND 164...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3838 8490 3842 8489 3844 8496 3847 8496
3849 8500 3863 8489 3876 8473 3875 8422
3858 8421 3856 8441 3853 8443 3853 8447
3851 8449 3849 8456 3836 8471 3834 8476
TIME...MOT...LOC 2151Z 264DEG 60KT 3870 8459 3834 8497
$$
HATZOS956
WWUS51 KILN 022200
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
500 PM EST FRI MAR 2 2012
KYC081-187-191-022230-
/O.CON.KILN.SV.W.0007.000000T0000Z-120302T2230Z/
OWEN KY-PENDLETON KY-GRANT KY-
500 PM EST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR SOUTHEASTERN GRANT...SOUTHERN PENDLETON AND SOUTHEASTERN OWEN
COUNTIES...
AT 456 PM EST...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM KNOXVILLE TO 6 MILES SOUTH OF
MONTEREY...MOVING EAST AT 70 MPH. A TORNADO WARNING ALSO REMAINS IN
EFFECT FOR PORTIONS OF PENDLETON COUNTY.
LOCATIONS IMPACTED INCLUDE...
FALMOUTH.
IN ADDITION...NATLEE...NEW COLUMBUS...CAMP NORTHWARD...CATAWBA...
CORINTH...CORDOVA...MARCUS AND MORGAN ARE NEAR THE PATH OF THESE
STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3838 8490 3842 8489 3871 8451 3875 8423
3858 8421 3856 8441 3853 8443 3853 8447
3851 8449 3849 8456 3836 8471 3834 8476
TIME...MOT...LOC 2200Z 264DEG 60KT 3871 8440 3835 8478
$$
HATZOS317
WWUS51 KILN 022213
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 PM EST FRI MAR 2 2012
KYC187-022223-
/O.CAN.KILN.SV.W.0007.000000T0000Z-120302T2230Z/
OWEN KY-
513 PM EST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OWEN COUNTY HAS
BEEN CANCELLED...
THE STORMS HAVE MOVED EAST OF OWEN COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3849 8461 3856 8467 3866 8450 3875 8423
3858 8421 3856 8441 3853 8443 3853 8447
3851 8449 3849 8456
TIME...MOT...LOC 2213Z 264DEG 60KT 3873 8412 3837 8451
$$
KYC081-191-022230-
/O.CON.KILN.SV.W.0007.000000T0000Z-120302T2230Z/
PENDLETON KY-GRANT KY-
513 PM EST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR SOUTHEASTERN GRANT AND SOUTHERN PENDLETON COUNTIES...
AT 509 PM EST...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF CATAWBA TO 9
MILES SOUTH OF CORINTH...MOVING EAST AT 70 MPH. A TORNADO WARNING
ALSO REMAINS IN EFFECT FOR PARTS OF PENDLETON AND GRANT COUNTIES.
THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN GRANT AND
SOUTHERN PENDLETON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3849 8461 3856 8467 3866 8450 3875 8423
3858 8421 3856 8441 3853 8443 3853 8447
3851 8449 3849 8456
TIME...MOT...LOC 2213Z 264DEG 60KT 3873 8412 3837 8451
$$
HATZOS996
WWUS51 KILN 022220
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
520 PM EST FRI MAR 2 2012
KYC081-191-022230-
/O.CAN.KILN.SV.W.0007.000000T0000Z-120302T2230Z/
PENDLETON KY-GRANT KY-
520 PM EST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT AND
SOUTHERN PENDLETON COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 3849 8461 3856 8467 3866 8450 3875 8423
3858 8421 3856 8441 3853 8443 3853 8447
3851 8449 3849 8456
TIME...MOT...LOC 2220Z 264DEG 60KT 3874 8397 3838 8436
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:27 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 2, 3:27 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EST FRI MAR 2 2012
.SYNOPSIS...
RAPIDLY DEEPENING LOW PRESSURE WILL SWING NORTHEAST ACROSS THE
GREAT LAKES TONIGHT...PUSHING A STRONG COLD FRONT EAST THROUGH THE
OHIO VALLEY REGION THIS EVENING. WEAK HIGH PRESSURE WILL BUILD IN
THE WAKE OF THE WEATHER SYSTEM ON SATURDAY. DEVELOPING UPPER LEVEL
TROUGH WILL DIG INTO THE GREAT LAKES AND OHIO VALLEY SATURDAY
NIGHT AND SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A PDS CAN BE EXPECTED ACRS THE REGION BETWEEN NOW AND 7/8 PM AS
PREFRONTAL TROF AHEAD OF A STRONG COLD FRONT PUSHES SHOWERS AND
THUNDERSTORMS ACRS THE AREA. SUPERCELLS WILL BE LIKELY ESPECIALLY
ALONG AND SOUTH OF THE OHIO RIVER WHERE HIGHER THETA E AREA WILL
BE REALIZED. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
WILL BE A BIG THREAT. ONCE COLD FRONT SWINGS BY AND DEEPENING SFC
LOW PUSHES INTO SRN LOWER MICHIGAN...SYNOPTIC SCALE WINDS WILL
INCREASE FROM THE SOUTHWEST/WEST. MOMENTUM TRANSFER TOOLS SUGGEST
WIND GUSTS AS HIGH AS 55 MPH ACRS OUR NORTH WITH 40 MPH TOWARD THE
OHIO RIVER. HAVE EXPANDED THE WIND ADVISORY TO INCLUDE MORE OF
EAST CENTRAL INDIANA...SOUTHWEST OHIO AND CENTRAL OHIO. FAR NORTH
WILL BE BORDERLINE HIGH WIND WARNING AND WILL MONITOR TRENDS FOR A
POSSIBLE UPGRADE IF SFC LOW DEEPENS MORE THAN EXPECTED. WARM
TEMPERATURES WILL PLUMMET OVERNIGHT IN STRONG CAA WITH OVERNIGHT
LOWS DROPPING INTO THE LOWER 30S WEST TO THE MID 30S EAST.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
REGION WILL BE A DRY SLOT AREA IN THE WAKE OF AFOREMENTIONED
STRONG WEATHER SYSTEM ON SATURDAY...WHICH RESULTS IN WEAK SFC
RIDGING. SKIES WILL BE PARTLY TO MOSTLY SUNNY EARLY ON...BUT
MOISTURE IN THE LOW LEVELS AND CAA WILL INCREASE STRATOCUMULUS/CUMULUS
CLOUDS FROM NW TO SE THROUGH THE DAY. TEMPERATURES WILL BE COLDER
ON SATURDAY WITH HIGHS RANGING FROM THE LOWER 40S NW TO THE UPPER
40S SE.
FOR SATURDAY NIGHT INTO SUNDAY NIGHT...A BROAD MID LVL TROF WILL
DIG SE INTO THE GREAT LAKES AND OHIO VALLEY REGION. EMBEDDED
PIECES OF ENERGY ROTATING THROUGH THIS TROF WILL BRING SOME SNOW
SHOWERS TO THE REGION. BEST CHANCE APPEARS ACRS NRN ZONES SUNDAY
INTO SUNDAY NIGHT AND SOUTH OF THE SRN ZONES ON SUNDAY NIGHT.
TEMPERATURES AGAIN WILL BE COLDER AND EVEN BELOW NORMAL FOR EARLY
MARCH. HIGHS ON SUNDAY WILL STRUGGLE INTO THE MID 30S NORTH TO
NEAR 40 SOUTH WITH OVERNIGHT LOWS SUNDAY NIGHT IN THE 20S.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL BUILD ACROSS THE AREA AT THE BEGINNING OF THE
PERIOD. SOUTHERLY FLOW WILL QUICKLY BECOME ESTABLISHED ON TUESDAY
WITH TEMPERATURES RISING BACK ABOVE NORMAL. ALL GUIDANCE IS SHOWING
A COLD FRONT MOVING THROUGH THE AREA LATER IN THE WEEK. BUT THERE
ARE CONSIDERABLE DISCREPANCIES ON TIMING. 12Z GFS AND ITS ENSEMBLE
MEAN ARE QUITE A BIT QUICKER AND EVEN THE 12Z ECMWF HAS SPED UP
ALTHOUGH NOT TO THE EXTENT OF THE GFS SUITE. HAVE BROUGHT CHANCE
POPS THROUGH FROM WEDNESDAY NIGHT THROUGH THURSDAY EVENING. HIGH
PRESSURE WILL BUILD IN BEHIND THE FRONT ON FRIDAY.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
CONVECTION ALONG THE WRMFNT CONTINUES TO DEVELOP. THIS CONVECTION
WILL LIFT N AS THE WRMFNT DOES. THIS CONVECTION IS EXPECTED TO BE
SUB-SEVERE.
MODELS HAVE TRENDED TOWARDS CONVECTION DEVELOPING ALONG
CDFNT...WHICH WILL MOVE THRU THE TAFS BETWEEN 21-02Z. THIS LINE
COULD BE SEVERE. CURRENTLY HAVE WINDS GUSTING TO 30KT...BUT THEY
COULD BE HIGHER IN STRONGER THUNDERSTORMS.
THE COLD FRONT WILL SWEEP ACROSS THE AREA THIS EVENING. AS THIS
OCCURS...WINDS WILL SHIFT TO THE WEST AND INCREASE TO 15 TO 20
KT...GUSTING UP TO 35 KT. A WEAKENING PRESSURE GRADIENT WILL ALLOW
FOR WINDS TO SUBSIDE SOMEWHAT AFT 06Z.
SKIES WILL CLEAR OUT BEHIND CONVECTION. CAA SC WILL BEGIN TO WORK
TOWARDS THE FA SATURDAY MORNING....BUT CIGS ARE NOT EXPECTED
UNTIL AFTER 18Z AT CVG.
OUTLOOK...MVFR CIGS POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 4 AM EST SATURDAY FOR OHZ026-034-035-
042>046-051>056-060>065-070>074.
KY...NONE.
IN...WIND ADVISORY UNTIL 4 AM EST SATURDAY FOR INZ050-058-059-066.
&&
SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...
AVIATION...SITESHazardous weather outlook, Mar 2, 2:22 PM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 222 PM EST FRI MAR 2 2012 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 031930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- 222 PM EST FRI MAR 2 2012 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE OUT OF THE MISSISSIPPI VALLEY AND INTO THE GREAT LAKES REGION THROUGH TONIGHT. AS IT DOES...A STRONG COLD FRONT WILL PUSH EAST ACROSS THE OHIO VALLEY REGION LATE THIS AFTERNOON AND EVENING. FAVORABLE WIND FIELDS WITHIN AN UNSTABLE AIRMASS AHEAD OF THE COLD FRONT WILL RESULT IN ORGANIZED THUNDERSTORMS. SOME OF THE THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN SEVERE WEATHER THREAT. HOWEVER...LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. CONTINUE TO MONITOR LATER FORECASTS ON THIS CHANGEABLE WEATHER SITUATION. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ073>075-080-KYZ089>100-OHZ077>082-088-031930- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 222 PM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE OUT OF THE MISSISSIPPI VALLEY AND INTO THE GREAT LAKES REGION THROUGH TONIGHT. AS IT DOES...A STRONG COLD FRONT WILL PUSH EAST ACROSS THE OHIO VALLEY REGION LATE THIS AFTERNOON AND EVENING. FAVORABLE WIND FIELDS WITHIN AN UNSTABLE AIRMASS AHEAD OF THE COLD FRONT WILL RESULT IN ORGANIZED THUNDERSTORMS. SOME OF THE THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN SEVERE WEATHER THREAT. HOWEVER...LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. CONTINUE TO MONITOR LATER FORECASTS ON THIS CHANGEABLE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, Mar 2, 4:28 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO BURLINGTON 39.02N 84.72W
03/02/2012 BOONE KY TRAINED SPOTTER
DEBRIS FALLING OUT OF THE SKY. NO TORNADO SIGHTED AT THIS
LOCATION BY THIS SPOTTER.
&&
ANLocal storm report, Mar 2, 4:30 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL NEW LIBERTY 38.62N 84.91W
03/02/2012 E2.75 INCH OWEN KY EMERGENCY MNGR
SOME REPORTS OF STRUCTURAL DAMAGE ALSO IN NEW LIBERTY BUT
NOT SPECIFIC AT THIS TIME
&&
JDRLocal storm report, Mar 2, 4:31 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 S OSGOOD 39.11N 85.29W
03/02/2012 RIPLEY IN EMERGENCY MNGR
3/4 OF ROOF OFF OF HOUSE.
&&
MJPSpecial weather statement, Mar 2, 4:33 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EST FRI MAR 2 2012
OHZ042>044-051>053-060>062-022215-
CHAMPAIGN OH-CLARK OH-DARKE OH-GREENE OH-LOGAN OH-MIAMI OH-
MONTGOMERY OH-PREBLE OH-SHELBY OH-
433 PM EST FRI MAR 2 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SHELBY...
NORTHEASTERN PREBLE...NORTHERN MONTGOMERY...MIAMI...LOGAN...
NORTHWESTERN GREENE...SOUTHEASTERN DARKE...CLARK AND CHAMPAIGN
COUNTIES THROUGH 515 PM EST...
AT 428 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MAPLEWOOD TO LEWISBURG...MOVING EAST AT 65 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST MILTON...TROY...
TROTWOOD...ENGLEWOOD...DE GRAFF...NORTHRIDGE...VANDALIA...TIPP
CITY...BELLEFONTAINE...HUBER HEIGHTS...WRIGHT-PATTERSON AFB AND ST.
PARIS.
ALSO...BLOOM CENTER...LOGANSVILLE...QUINCY...BALLOU...FLETCHER...
LEWISTOWN...MCMORRAN AND NORTHVIEW ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 4051 8352 4023 8355 4022 8349 3998 8352
3980 8384 3978 8412 3978 8464 3992 8463
4035 8422 4052 8360
HATZOSLocal storm report, Mar 2, 4:35 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL BROMLEY 38.64N 84.85W
03/02/2012 E2.50 INCH OWEN KY TRAINED SPOTTER
&&
JDRLocal storm report, Mar 2, 4:37 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
437 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TORNADO NEW LIBERTY 38.62N 84.91W
03/02/2012 OWEN KY EMERGENCY MNGR
SEVERAL REPORTS OF DAMAGE CAUSED BY POSSIBLE
TORNADO...INCLUDING TRAILER DESTROYED AS WELL AS SILO AND
BARN DAMAGE.
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 9:11 AM EST | Special Weather Statement | ILN | Boone, Carroll, Gallatin, Grant, Owen, Pendleton | 64 min |
| Mar 2, 10:11 AM EST | Special Weather Statement | ILN | Boone, Carroll, Gallatin, Grant | 34 min |
| Mar 2, 3:22 PM EST | Tornado Warning | ILN | Carroll, Gallatin | 38 min |
| Mar 2, 3:50 PM EST | Tornado Warning | ILN | Boone, Carroll, Gallatin, Grant, Owen | 40 min |
| Mar 2, 4:03 PM EST | Tornado Warning | ILN | Boone, Gallatin, Kenton | 27 min |
| Mar 2, 4:18 PM EST | Tornado Warning | ILN | Boone, Bracken, Campbell, Grant, Kenton, Pendleton | 27 min |
| Mar 2, 4:30 PM EST | Tornado Warning | ILN | Bracken, Grant, Owen, Pendleton | 45 min |
| Mar 2, 4:44 PM EST | Tornado Warning | ILN | Bracken, Campbell, Pendleton | 46 min |
| Mar 2, 5:08 PM EST | Tornado Warning | ILN | Bracken, Mason | 37 min |
| Mar 2, 5:11 PM EST | Severe Thunderstorm Warning | ILN | Bracken, Mason, Pendleton, Robertson | 34 min |
| Mar 2, 5:23 PM EST | Severe Thunderstorm Warning | ILN | Lewis, Mason | 37 min |
| Mar 2, 5:40 PM EST | Tornado Warning | ILN | Lewis, Mason, Robertson | 35 min |
| Mar 2, 5:45 PM EST | Tornado Warning | ILN | Lewis, Mason | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.